JACC. Case reports · 2026
Hydroxychloroquine Cardiotoxicity Mimicking Transthyretin Cardiac Amyloidosis in a Patient With HFpEF.
Клинический случайСтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Asempah Moses, Kozaily Elie, Abissi Izabela, Silvis Clarence, Caballero Corynne, Champaneri Deven, Litwin Sheldon E, Belanger Matthew J
Аннотация
BACKGROUND: Hydroxychloroquine (HCQ) is an immunomodulatory drug used in systemic lupus erythematosus and other rheumatologic disorders, with rare but potentially severe cardiotoxic effects.
CASE SUMMARY: A 77-year-old woman with a history of systemic lupus erythematosus and heart failure with preserved ejection fraction presented with subacute worsening chest pain, dyspnea, palpitations, and neuropathy. Electrocardiogram showed low voltage; echocardiogram revealed moderate concentric left ventricular hypertrophy with reduced global longitudinal strain without apical sparing. Coronary angiography was normal. Technetium-99m pyrophosphate scintigraphy showed focal grade 2 uptake. Endomyocardial biopsy revealed widespread myocyte hypertrophy and lysosomal curvilinear bodies consistent with HCQ cardiotoxicity.
DISCUSSION: HCQ is a long-term medication used in connective tissue diseases. Patients with rheumatologic conditions are at increased risk for heart failure with preserved ejection fraction independent of HCQ use. Recognition of insidious organ toxicity can be challenging. HCQ toxicity can cause infiltrative pathology and mimic transthyretin cardiac amyloidosis. Endomyocardial biopsy is key for definitive diagnosis.
TAKE-HOME MESSAGE: In patients with an equivocally positive technetium-99m pyrophosphate scan and chronic HCQ use, endomyocardial biopsy should be considered to differentiate drug toxicity from transthyretin cardiac amyloidosis.
CASE SUMMARY: A 77-year-old woman with a history of systemic lupus erythematosus and heart failure with preserved ejection fraction presented with subacute worsening chest pain, dyspnea, palpitations, and neuropathy. Electrocardiogram showed low voltage; echocardiogram revealed moderate concentric left ventricular hypertrophy with reduced global longitudinal strain without apical sparing. Coronary angiography was normal. Technetium-99m pyrophosphate scintigraphy showed focal grade 2 uptake. Endomyocardial biopsy revealed widespread myocyte hypertrophy and lysosomal curvilinear bodies consistent with HCQ cardiotoxicity.
DISCUSSION: HCQ is a long-term medication used in connective tissue diseases. Patients with rheumatologic conditions are at increased risk for heart failure with preserved ejection fraction independent of HCQ use. Recognition of insidious organ toxicity can be challenging. HCQ toxicity can cause infiltrative pathology and mimic transthyretin cardiac amyloidosis. Endomyocardial biopsy is key for definitive diagnosis.
TAKE-HOME MESSAGE: In patients with an equivocally positive technetium-99m pyrophosphate scan and chronic HCQ use, endomyocardial biopsy should be considered to differentiate drug toxicity from transthyretin cardiac amyloidosis.